Transient normoprolactinemic galactorrhea induced by fluoxetine
Fatih Canan 1 * , Unsal Aydinoglu, Gjergji Sinani
More Detail
1 İzzet Baysal Mental Health Hospital, Bolu, Turkey* Corresponding Author

Abstract

Hormonal side effects of antidepressants are infrequent. Galactorrhea is rarely reported among antidepressant related side effects. Antidepressants can directly stimu­late postsynaptic 5- Hydroxytryptamine (5-HT) receptors in the hypothalamus or indirectly inhibit the tuberoinfun­dibular dopaminergic neurons through 5-HT, which may increase prolactin levels and later cause galactorrhea. However, galactorrhea may develop despite normal pro­lactin levels during antidepressant treatment. We present a case of normoprolactinemic galactorrhea in a woman, related with fluoxetine treatment. This report highlights the presence of unidentified mechanisms of selective serotonin reuptake inhibitor induced galactorrhea.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

J Clin Exp Invest, 2013, Volume 4, Issue 1, 105-106

https://doi.org/10.5799/ahinjs.01.2013.01.0243

Publication date: 14 Mar 2013

Article Views: 2234

Article Downloads: 1832

Open Access References How to cite this article